Another Dr S appointment

Hi all

I saw Dr S on Saturday. A couple of people have asked how it went

This is my plan

Pregabalin - 100 mg 3 times a day – (stay on this dose)

Pizotifen – 0.5 mg 3 times a day – (stop taking the lunch time dose)

Nortriptyline 60 mg in the evening – (take about 6:30-7:00 pm. Stay on this dose for 6-8 weeks to see if your sleep gets any better. If it doesn’t drop it by 10mg every couple of weeks until your back sleeping normally.)

He also wants me to stop eating wheat for 2 weeks. This is due to the fact that I have an attack every day around 2:00-4:00. I have bread for breakfast and lunch so this is to see if the wheat is causing the problem.

‘’An increase of symptoms when starting or upping meds are very common’’ He just said the brain is adjusting and getting used to the med.

I also asked him about supplements such as magnesium. He just said I could try them

:smiley:

Dr S has been really busy!!! I hope u dont mind me asking but in Which order did you start taking these drugs?

thanks for posting this robert. When he said an increase in symptoms is common when starting or upping a med, did he say how long it could take before the brain adjusts, if it is going to? i never know how long i am supposed to stay on a med if it makes me feel worse intially…i am guessing 2-3 weeks and then if the extra dizziness doesnt settle down then it probably wont??? i have to say that the 2 meds that have given me some benefit didnt make me feel any worse in the beginning.

so does he think you have a gluten allergy? did he say this could make mav worse, or is this a separate problem?

how long have u been on the pregabalin and how much % does it help you?

Hi Robert, what do you mean by an attack every day? spinning vertigo?

Hope this answers all your questions :smiley:

in this order

Pregabalin (11 months) - 65-70%
Pizotifen (6 months) - unknown %. I dont think this is doing anything but Dr S thinks it probably is and doesnt want me to stop it yet
Nortriptyline (4 months) - 75-80%

He didn’t say how long regarding feeling worse. I didn’t ask. Sorry

Regarding wheat (gluten) - He doesn’t know he just wants to test it out. He said it’s not classic symptoms of a celiac but he wants to rule it out

I get hot flushes, tense neck and shoulders. I have never had spinning vertigo. My dizziness is a drunk feeling / spaced out / detached from the world / Light headed

— Begin quote from "robertgreen99"

He also wants me to stop eating wheat for 2 weeks. This is due to the fact that I have an attack every day around 2:00-4:00. I have bread for breakfast and lunch so this is to see if the wheat is causing the problem.

— End quote

Hi Robert,

I would really encourage you to try and zero in on potential triggers you might have missed such as wheat. It can be the difference between a medication working or being ineffective – and you may not need to be on all of those meds. I’ve learned this the hard way myself. Once I get the trigger problems sorted, I hardly need any med intervention.

The wheat thing is very interesting indeed. I may try it myself too. Sounds like a positive appointment. He must feel you are doing well to put you back to seeing him in 4-6 months! I too am on this timescale x

He said he was happy with my progress and that i am going in the right direction

Scott,

Yeah I am trying to work out my triggers. Unfortunately the ones I have found are unavoidable. e.g. Some TV’s, Computers screen, Phones and fluorescent lights atc.

Dr S said the meds wont be forever

Robert did he say why the meds won’t be forever? Won’t they symptoms just come back once you stop the med that is controlling them? How long does he keep people on the meds before coming off?

Thanks for updating. I wouldn’t stop the pitzotifen yet I made the mistake with amitriptyline a few years ago thinking it wasn’t doing anything but had a really bad relapse after I stopped taking it and felt like crap 100% of the time again so it must of been doing something.
Interesting about wheat I don’t do the diet as I’ve done it to death ages ago and if anything felt worse. But recently I’ve cut out white bread completely but had some the weekend and felt a bit worse could be coincidence I don’t know but I stopped eating it due to my friend getting a colonic and they told her it sticks to your intestines like wax (sorry bit graphic lol) but yeah put me off lol x

sarahd, He just said the majority of his patients are able to come off the meds eventually.

— Begin quote from "robertgreen99"

Regarding wheat (gluten) - He doesn’t know he just wants to test it out. He said it’s not classic symptoms of a celiac but he wants to rule it out

— End quote

I do better without wheat. Hadn’t had it for about five years, give or take the odd experiment here and there because I’d love to be able to eat bread. Tried again this last week but once again had the symptoms very much as described by Robert. I’m not celiac, testing was negative and even though I wish it wasn’t so, I just can’t deny wheat makes my VM worse. :frowning:

Brenda

I that’s good to know Brenda. Thanks

I am not 100% sure but I think an allergy to wheat is different to gluten He didn’t say don’t eat gluten he said Wheat. I might see if I can check with him.

Hi Robert, it’s a funny one this. I’m not allergic to wheat or gluten. I just consider myself wheat intolerant in terms of what I eat, seeing wheat as a trigger, like I would any other trigger. I’d be interested to know how your 2 week experiment goes. Would you post back? Thanks.

Brenda

that is an interesting concept- either wheat or gluten being a trigger food- certainly never mentioned to me before. Brenda- did you have problems with wheat before you got mav? or is this a new mav-related sensitivity?

Hi Sarah

No, I used to eat bread, cereals etc all the time. I did of course, though, have migraines/vertigo all the time but never made the connection with any food let alone wheat. When I started on the diet I gave up wheat as well and have tried numerous time to reintroduce it, but always have to admit - very reluctantly - that it makes me feel worse.